Open Access
Translator Disclaimer
April, 1972 Asymptotic Theory for Successive Sampling with Varying Probabilities Without Replacement, I
Bengt Rosen
Ann. Math. Statist. 43(2): 373-397 (April, 1972). DOI: 10.1214/aoms/1177692620


To each of the items $1,2,\cdots, N$ in a finite population there is associated a variate value. The population is sampled by successive drawings without replacement in the following way. At each draw the probability of drawing item $s$ is proportional to a number $p_s > 0$ if item $s$ remains in the population and is 0 otherwise. Let $\Delta(s; n)$ be the probability that item $s$ is obtained in the first $n$ draws and let $Z_n$ be the sum of the variate values obtained in the first $n$ draws. Asymptotic formulas, valid under general conditions when $n$ and $N$ both are "large", are derived for $\Delta(s; n), EZ_n$ and $\operatorname{Cov}(Z_{n_1}, Z_{n_2})$. Furthermore it is shown that, still under general conditions, the joint distribution of $Z_{n_1}, Z_{n_2},\cdots, Z_{n_d}$ is asymptotically normal. The general results are then applied to obtain asymptotic results for a "quasi"-Horvitz-Thompson estimator of the population total.


Download Citation

Bengt Rosen. "Asymptotic Theory for Successive Sampling with Varying Probabilities Without Replacement, I." Ann. Math. Statist. 43 (2) 373 - 397, April, 1972.


Published: April, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0246.60018
MathSciNet: MR321223
Digital Object Identifier: 10.1214/aoms/1177692620

Rights: Copyright © 1972 Institute of Mathematical Statistics


Vol.43 • No. 2 • April, 1972
Back to Top